MAUDE Adverse Event Report: BAUSCH + LOMB TRULIGN TORIC POSTERIOR CHAMBER IOL; LENS, INTRAOCULAR, TORIC OPTICS

BAUSCH + LOMB TRULIGN TORIC POSTERIOR CHAMBER IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number BL1UT
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Capsular Contracture (1761); Blurred Vision (2137); UGH (Uveitis Glaucoma Hyphema) Syndrome (4470)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately ten weeks after implantation an intraocular lens (iol) into the left eye, posterior and asymmetric lens vaulting was observed.It also was reported the patient developed uveitis glaucoma hyphema (ugh) syndrome.The iol was exchanged with a different model due to unresolved z-syndrome and capsular phimosis within a week of onset of symptoms.Yag capsulotomy was performed one day post iol exchange.In the explanting surgeon''s opinion, the likely cause of the event is capsular contraction.In the implanting surgeon''s opinion, the most likely cause of the event is size of the lens relative to the sulcus diameter, capsular fibrosis, and capsular phimosis.Patient outcome is good.
 
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be conclusively determined.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Microscopic examination was performed and found the lens cut in 2 pieces across the optic.One haptic is missing and was not found loose in the container.The product evaluation could not verify the failure mode.Dimensional inspection was performed.All measurements were within spec.Based on this evaluation and available information, the root cause of this event could not be determined, and our previous assessment remains the same.

Brand Name
TRULIGN TORIC POSTERIOR CHAMBER IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key17712135
Report Number0001313525-2023-70108
Device Sequence Number2226295
Product Code MJP
UDI-Device Identifier10757770521392
UDI-Public(01)10757770521392(17)251031
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P030002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberBL1UT
Device Catalogue NumberBL1UT2550275
Device Lot Number6068707
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CI-28 INJECTOR, PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite